MAUDE Adverse Event Report: CONMED CORPORATION BIOSCREW HYPERFLEX GUIDEWIRES, 356MM (14 IN.), QTY 5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED CORPORATION BIOSCREW HYPERFLEX GUIDEWIRES, 356MM (14 IN.), QTY 5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number C8026
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that c8026 device was being used on during an acl procedure on (b)(6) 2019 when the guidewire broke in the graft.The device fragments were removed.There was no report of injury to the patient or the user.There was no report of medical intervention or hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Additional information: g3 - medwatch mw5091850 received after notification from user facility.This information has been added as additional information.Manufacturer narrative: visual examination of returned used device confirmed the reported problem and found the nitinol wire misused, bent and broken off at the etch line.The broken piece is approximately 1.500 -inches and was not returned for evaluation.Critical dimensions were measured and met design specifications.This is a technique dependent device and the most likely cause of this issue is user related.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 4 complaints, regarding 4 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.(b)(4).Per the instructions for use, the user is advised the following: warnings: the use of a washer/sanitizer or disinfection solution may affect the life expectancy of the device.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
BIOSCREW HYPERFLEX GUIDEWIRES, 356MM (14 IN.), QTY 5
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo, fl FL 33773
MDR Report Key9488411
Report Number1017294-2019-00160
Device Sequence Number234341
Product Code LXH
UDI-Device Identifier10845854016671
UDI-Public(01)10845854016671(11)191030(10)1059046
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K941711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC8026
Device Lot Number1059046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1